Alert archive / North Dakota / Freeze Warnings in 2013

Freeze Warning 2, NWS Bismarck, ND

October 5, 201329 counties in North Dakota

NWS Bismarck, ND issued this freeze warning at Oct 5, 2013, 1:45 PM MDT for 29 counties in North Dakota. It took effect at Oct 6, 2013, 12:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 5, 2013, 1:45 PM MDT (19:45 UTC)
In effect from
Oct 6, 2013, 12:00 AM MDT
Expired
Oct 6, 2013, 9:00 AM MDT
In force
9 hr
Issued by
NWS Bismarck, ND
All 29 counties

Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Wells County, ND, Williams County, ND

The radar

The Bismarck radar (KBIS), 92 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 7.8 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2013-10-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2013-10-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 546 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
541 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
546 m²/s²
0-3 km storm-relative helicity
512 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

744 
WWUS73 KBIS 051945
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
245 PM CDT SAT OCT 5 2013

...FREEZE WARNING FOR MOST OF WESTERN AND CENTRAL NORTH DAKOTA
TONIGHT...

.LOWS IN THE MID 20S TO THE LOWER 30S ARE EXPECTED FOR NEARLY ALL
OF WESTERN AND CENTRAL NORTH DAKOTA TONIGHT INTO EARLY SUNDAY
MORNING. PRECAUTIONS SHOULD BE TAKEN TO PROTECT EXPOSED
WATER LINES AND ANY REMAINING SENSITIVE VEGETATION.

NDZ001>005-009>013-017>023-025-031>036-040>047-050-060345-
/O.NEW.KBIS.FZ.W.0002.131006T0600Z-131006T1500Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-SLOPE-
HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-MCINTOSH-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...MARMARTH...MOTT...
ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...NAPOLEON...
ASHLEY
245 PM CDT SAT OCT 5 2013 /145 PM MDT SAT OCT 5 2013/

...FREEZE WARNING IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 10 AM
CDT /9 AM MDT/ SUNDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO
10 AM CDT /9 AM MDT/ SUNDAY. 

* TEMPERATURES...LOWS IN THE MID 20S TO LOWER 30S. 

* IMPACTS...PRECAUTIONS SHOULD BE TAKEN TO PROTECT EXPOSED WATER
  LINES AND ANY REMAINING SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
LIKELY TO OCCUR. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

AYD
6 follow-up statements
463 
WWUS73 KBIS 060020
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
720 PM CDT SAT OCT 5 2013

...FREEZE WARNING FOR MOST OF WESTERN AND CENTRAL NORTH DAKOTA
TONIGHT...

.LOWS IN THE MID 20S TO THE LOWER 30S ARE EXPECTED FOR NEARLY ALL
OF WESTERN AND CENTRAL NORTH DAKOTA TONIGHT INTO EARLY SUNDAY
MORNING. PRECAUTIONS SHOULD BE TAKEN TO PROTECT EXPOSED WATER
LINES AND ANY REMAINING SENSITIVE VEGETATION.

NDZ001>005-009>013-017>023-025-031>036-040>047-050-060830-
/O.CON.KBIS.FZ.W.0002.131006T0600Z-131006T1500Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-SLOPE-
HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-MCINTOSH-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...MARMARTH...MOTT...
ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...NAPOLEON...
ASHLEY
720 PM CDT SAT OCT 5 2013 /620 PM MDT SAT OCT 5 2013/

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/
TO 10 AM CDT /9 AM MDT/ SUNDAY...

* TEMPERATURES...LOWS IN THE MID 20S TO LOWER 30S.

* IMPACTS...PRECAUTIONS SHOULD BE TAKEN TO PROTECT EXPOSED WATER 
  LINES AND ANY REMAINING SENSITIVE VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
LIKELY TO OCCUR. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
TWH
825 
WWUS73 KBIS 060321
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1021 PM CDT SAT OCT 5 2013

...FREEZE WARNING FOR MOST OF WESTERN AND CENTRAL NORTH DAKOTA
TONIGHT...

.LOWS IN THE MID 20S TO THE LOWER 30S ARE EXPECTED FOR NEARLY ALL
OF WESTERN AND CENTRAL NORTH DAKOTA TONIGHT INTO EARLY SUNDAY
MORNING. PRECAUTIONS SHOULD BE TAKEN TO PROTECT EXPOSED WATER
LINES AND ANY REMAINING SENSITIVE VEGETATION.

NDZ001>005-009>013-017>023-025-031>036-040>047-050-061130-
/O.CON.KBIS.FZ.W.0002.131006T0600Z-131006T1500Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-SLOPE-
HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-MCINTOSH-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...MARMARTH...MOTT...
ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...NAPOLEON...
ASHLEY
1021 PM CDT SAT OCT 5 2013 /921 PM MDT SAT OCT 5 2013/

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT /9 AM MDT/
SUNDAY...

* TEMPERATURES...LOWS IN THE MID 20S TO LOWER 30S.

* IMPACTS...PRECAUTIONS SHOULD BE TAKEN TO PROTECT EXPOSED WATER 
  LINES AND ANY REMAINING SENSITIVE VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
LIKELY TO OCCUR. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
TWH
909 
WWUS73 KBIS 060554
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1254 AM CDT SUN OCT 6 2013

...FREEZE WARNING FOR WEST AND CENTRAL NORTH DAKOTA TONIGHT...

.LOWS IN THE LOWER 20S TO THE LOWER 30S ARE EXPECTED FOR NEARLY
ALL OF WESTERN AND CENTRAL NORTH DAKOTA THIS EARLY SUNDAY MORNING.
SOME LOCATIONS MAY DROP INTO THE TEENS. PRECAUTIONS SHOULD BE
TAKEN TO PROTECT EXPOSED WATER LINES AND ANY REMAINING SENSITIVE
VEGETATION.


NDZ001>005-009>013-017>023-025-031>036-040>047-050-061400-
/O.CON.KBIS.FZ.W.0002.131006T0600Z-131006T1500Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-SLOPE-
HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-MCINTOSH-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...MARMARTH...MOTT...
ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...NAPOLEON...
ASHLEY
1254 AM CDT SUN OCT 6 2013 /1154 PM MDT SAT OCT 5 2013/

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT /9 AM MDT/
THIS MORNING...

* TEMPERATURES...LOWS IN THE LOW 20S TO LOWER 30S.

* IMPACTS...PRECAUTIONS SHOULD BE TAKEN TO PROTECT EXPOSED WATER 
  LINES AND ANY REMAINING SENSITIVE VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
LIKELY TO OCCUR. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

HEINERT
969 
WWUS73 KBIS 060834
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
334 AM CDT SUN OCT 6 2013

...FREEZE WARNING FOR WEST AND CENTRAL NORTH DAKOTA THIS
MORNING...

.LOWS IN THE LOWER 20S TO LOWER 30S ARE EXPECTED FOR ALL OF
WEST AND CENTRAL NORTH DAKOTA THIS SUNDAY MORNING. PRECAUTIONS
SHOULD BE TAKEN TO PROTECT EXPOSED WATER LINES AND ANY REMAINING
SENSITIVE VEGETATION.


NDZ001>005-009>013-017>023-025-031>036-040>047-050-061500-
/O.CON.KBIS.FZ.W.0002.000000T0000Z-131006T1500Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-SLOPE-
HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-MCINTOSH-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...MARMARTH...MOTT...
ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...NAPOLEON...
ASHLEY
334 AM CDT SUN OCT 6 2013 /234 AM MDT SUN OCT 6 2013/

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT /9 AM MDT/
THIS MORNING...

* TEMPERATURES...LOWS IN THE LOW 20S TO LOWER 30S.

* IMPACTS...PRECAUTIONS SHOULD BE TAKEN TO PROTECT EXPOSED WATER 
  LINES AND ANY REMAINING SENSITIVE VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
LIKELY TO OCCUR. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NH
145 
WWUS73 KBIS 061120
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
620 AM CDT SUN OCT 6 2013

...FREEZE WARNING FOR WEST AND CENTRAL NORTH DAKOTA THIS
MORNING...

.LOWS IN THE LOWER 20S TO LOWER 30S ARE OCCURRING OVER ALL OF WEST
AND CENTRAL NORTH DAKOTA THIS MORNING. PRECAUTIONS SHOULD BE
TAKEN TO PROTECT EXPOSED WATER LINES AND ANY REMAINING SENSITIVE
VEGETATION.

NDZ001>005-009>013-017>023-025-031>036-040>047-050-061500-
/O.CON.KBIS.FZ.W.0002.000000T0000Z-131006T1500Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-SLOPE-
HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-MCINTOSH-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...MARMARTH...MOTT...
ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...NAPOLEON...
ASHLEY
620 AM CDT SUN OCT 6 2013 /520 AM MDT SUN OCT 6 2013/

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT /9 AM MDT/
THIS MORNING...

* TEMPERATURES...LOWER 20S TO LOWER 30S.

* IMPACTS...PRECAUTIONS SHOULD BE TAKEN TO PROTECT EXPOSED WATER 
  LINES AND ANY REMAINING SENSITIVE VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
LIKELY TO OCCUR. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NH/RP KINNEY
214 
WWUS73 KBIS 061449
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
949 AM CDT SUN OCT 6 2013

...FREEZE WARNING ALLOWED TO EXPIRE...

.THE FREEZE WARNING FOR WESTERN AND CENTRAL NORTH DAKOTA WILL BE
ALLOWED TO EXPIRE. TEMPERATURES CONTINUE TO RISE THIS MORNING AND
EXPECT ALL LOCATIONS IN WESTERN AND CENTRAL NORTH DAKOTA ABOVE
FREEZING BY 10AM CDT/9 AM MDT.

NDZ001>005-009>013-017>023-025-031>036-040>047-050-061600-
/O.EXP.KBIS.FZ.W.0002.000000T0000Z-131006T1500Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-SLOPE-
HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-MCINTOSH-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...MARMARTH...MOTT...
ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...NAPOLEON...
ASHLEY
949 AM CDT SUN OCT 6 2013 /849 AM MDT SUN OCT 6 2013/

...FREEZE WARNING WILL EXPIRE AT 10 AM CDT /9 AM MDT/ THIS MORNING...

THE FREEZE WARNING FOR WESTERN AND CENTRAL NORTH DAKOTA WILL BE
ALLOWED TO EXPIRE. TEMPERATURES CONTINUE TO RISE THIS MORNING AND
EXPECT ALL LOCATIONS IN WESTERN AND CENTRAL NORTH DAKOTA ABOVE
FREEZING BY 10AM CDT/9 AM MDT.

$$

KS

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this freeze warning went out at Oct 5, 12:21 PM MDT, 1 hour 24 minutes earlier.

Area forecast discussion, Oct 5, 12:21 PM MDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
121 PM CDT SAT OCT 5 2013

.UPDATE...
ISSUED AT 120 PM CDT SAT OCT 5 2013

UPDATE TO EXPIRE THE REMAINING BLIZZARD AND WINTER STORM WARNINGS.
HIGHLIGHTS FOR THE REMAINDER OF THE SHORT TERM ARE FREEZING
TEMPERATURES TONIGHT AND THE POTENTIAL OF OVERLAND FLOODING FROM
SNOWMELT.

UPDATE ISSUED AT 1148 AM CDT SAT OCT 5 2013

UPDATE TO REMOVE ALL HEADLINES EXCEPT THE BLIZZARD WARNING FOR
ADAMS COUNTY AND THE WINTER STORM WARNING FOR HETTINGER COUNTY. A
REPORT FROM ELGIN AROUND 1115 AM CDT INDICATED THAT THE SNOW HAS
TRANSITIONED TO RAIN...WITH NO BLOWING SNOW. THUS THE BLIZZARD AND
WINTER STORM WARNINGS FOR MORTON...SIOUX AND GRANT COUNTIES HAVE
BEEN CANCELLED. A CALL INTO HETTINGER CONFIRMS THE CONDITIONS
REPORTED BY ASOS. THE LATEST SATELLITE AND RADAR TRENDS SUGGEST
THE 18 UTC EXPIRATION TIME OF THE ONGOING HEADLINES SHOULD WORK
OUT.

THE NEXT ISSUE IS WHETHER A FLOOD ADVISORY FOR OVERLAND FLOODING
FROM SNOW MELT ACROSS THE SOUTHWEST WILL BE NEEDED...AND WILL
CONTINUE TO EVALUATE.

UPDATE ISSUED AT 1012 AM CDT SAT OCT 5 2013

QUICK UPDATE TO EXPIRE THE FREEZE WARNING. ANTICIPATE ANOTHER
UPDATE BY 16-17 UTC FOR THE WINTER HEADLINES.

UPDATE ISSUED AT 926 AM CDT SAT OCT 5 2013

UPDATE TO ADJUST HEADLINES FOR THIS MORNING.

THE WINTER WEATHER ADVISORY FOR BURLEIGH AND EMMONS COUNTIES HAS
BEEN TRANSITIONED TO A WIND ADVISORY THROUGH 18 UTC. THE WINTER
WEATHER ADVISORY FOR OLIVER AND THE WINTER STORM WARNING FOR
BOWMAN COUNTIES HAVE ALSO BEEN CANCELLED. EXPECT SNOW TO
TRANSITION TO ALL RAIN ACROSS THE SOUTHWEST BY 17-18 UTC BASED
UPON THE 12 UTC RAP/HRRR PRECIPITATION TYPE FORECASTS.

UPDATE ISSUED AT 638 AM CDT SAT OCT 5 2013

NO CHANGES TO WINTER WEATHER HEADLINES...FREEZE WARNING...OR WIND
ADVISORY AT THIS TIME. CHANGES MAY BE WARRANTED LATER THIS
MORNING,,,ESPECIALLY OVER PARTS OF THE ADVISORY AREA...DEPENDING
ON HOW WIDESPREAD THE RAIN/SNOW MIX BECOMES.

&&

.SHORT TERM...(TODAY AND TONIGHT)

ISSUED AT 333 AM CDT SAT OCT 5 2013

FORECAST HIGHLIGHTS IN THE SHORT TERM PERIOD WILL CONTINUE TO BE
ONGOING HEADLINES ASSOCIATED WITH THE WINTER STORM SYSTEM ACROSS
THE REGION.

CURRENTLY...STACKED LOW PRESSURE CENTERED OVER CENTRAL SOUTH
DAKOTA SLOWLY MOVING EAST. MODERATE TO HEAVY PRECIPITATION
UNDERNEATH THIS SYSTEMS IMPRESSIVE TROWAL CONTINUES TO SPIRAL
AROUND THE UPPER LOW FROM NORTHERN MINNESOTA TO DEVILS LAKE...AND
BACK SOUTHWEST THROUGH GRANT COUNTY AND INTO WESTERN SOUTH DAKOTA.
WITH WARMER AIR ALOFT NOW WRAPPING BACK WEST AROUND THE LOW ACROSS
SOUTH CENTRAL NORTH DAKOTA...PRECIPITATION TYPE HAS MAINLY BEEN
RAIN WITH SFC TEMPS IN THE MID 30S AT BISMARCK AND LINTON. STILL
MAINLY SNOW WEST AND SOUTH OF BISMARCK WHERE TEMPS ALOFT HAVE NOT
YET WARMED AND SFC OBS REPORTING LOW 30S.

HEADLINE CHANGES WITH THIS FORECAST ISSUANCE...WILL MAINTAIN THE
WINTER STORM WARNING AND BLIZZARD WARNING AS IS. SNOW CONTINUES TO
FALL OVER THE WARNED AREAS...AND/OR STRONG WINDS CONTINUE TO
PRODUCE GREATLY REDUCED VISIBILITIES IN BLOWING SNOW. WILL
REEVALUATE LATER THIS MORNING ONCE THE SUN COMES UP...WHEN WE CAN
VIEW WEB CAMS IN THE AREA AND CALL LOCAL OFFICIALS TO GET A BETTER
GRASP ON THE CONDITIONS. WILL MAINTAIN THE WIND ADVISORY AS IS
WITH GUSTS TO 40-45 MPH CONTINUING OVER THE ADVISORY AREA. WILL
TRIM STARK AND SLOPE COUNTIES FROM THE WINTER WEATHER ADVISORY
WITH PRECIPITATION NOW OVER AND WINDS NO LONGER AN IMPACT. WILL
MAINTAIN THE WINTER WEATHER ADVISORY FOR OLIVER...BURLIEGH...AND
EMMONS COUNTIES. HAVE HAD REPORTS OF SNOW IN THE HIGHER ELEVATIONS
OF THESE AREAS...IN ADDITION TO REPORTS OF ISOLATED POWER OUTAGES
DUE TO THE WET SNOW AND STRONG WINDS GUSTING TO 45 MPH. WILL TRIM
PARTS OF THE FREEZE WARNING WHERE CLOUD COVER HAS AND IS EXPECTED
TO KEEP LOW TEMPERATURES ABOVE 32F. WILL MAINTAIN THE FREEZE
WARNING OVER WESTERN AND NORTH CENTRAL ND WHERE CURRENT
TEMPERATURES RANGE FROM 21F AT WILLISTON TO THE LOW 30S AT BAKER
AND WESTERN BOTTINEAU COUNTY.

AS THE MORNING PROGRESSES...PRECIPITATION WILL SWITCH BACK OVER TO
MAINLY RAIN AS WARM AIR CONTINUES TO WRAP SOUTH AND WEST AROUND THE
UPPER LOW AND AS SFC TEMPERATURES WARM AFTER DAYBREAK. SHOULD BE
ABLE TO EXPIRE ALL HEADLINES BEFORE 18Z...WITH THE EXCEPTION BEING
THE WIND ADVISORY WHICH MAY POSSIBLY NEED TO BE EXTENDED INTO THIS
AFTERNOON OVER PORTIONS OF THE JAMES RIVER VALLEY. RAIN WILL CONTINUE
TO FALL ACROSS THE SOUTH CENTRAL AND EASTERN PARTS OF NORTH DAKOTA
THROUGH THIS SATURDAY AFTERNOON...BUT WILL START TO DIMINISH FROM
WEST TO EAST TONIGHT AS THE UPPER LOW AND THE TROWAL MOVE EAST OF
THE CWA. WITH TEMPS ALOFT ABOVE FREEZING AND SFC TEMPERATURES
UNDERNEATH THE CLOUD DECK AND PRECIPITATION FORECAST TO REMAIN
FROM THE MID 30S TO LOW 40S...EXPECT MAINLY RAIN SATURDAY EVENING
AND OVERNIGHT INTO SUNDAY MORNING.

WEST OF THE RETREATING CLOUD DECK...AND EAST OF WAA ACROSS
EASTERN MONTANA/WESTERN SOUTH DAKOTA...TEMPERATURES ARE FORECAST
TO DROP INTO THE LOW 30S TO UPPER 20S ACROSS SOUTHWEST AND CENTRAL
PORTIONS OF ND. COULD SEE TEMPERATURES APPROACHING THE UPPER TEENS
OVER THOSE AREAS THAT RECEIVED SIGNIFICANT SNOWFALL. THUS WILL
NEED FREEZE HEADLINES ONCE AGAIN FOR TONIGHT THROUGH MID MORNING
SUNDAY. WITH CURRENT HEADLINES IN PLACE...WILL LET THE DAY SHIFT
ISSUE TO AVOID CONFUSION.

.LONG TERM...(SUNDAY THROUGH FRIDAY)

ISSUED AT 333 AM CDT SAT OCT 5 2013

THE MAIN FORECAST ISSUES DURING THE LONG TERM PERIOD WILL BE
TEMPERATURES AND POTENTIAL FOR ANOTHER STORM SYSTEM NEXT FRIDAY.

THE POTENT SYSTEM THAT IS BRING A VARIETY OF WEATHER TO NORTH DAKOTA
WILL CONTINUE TO PUSH EAST OUT OF THE REGION ON SUNDAY...FOLLOWED BY
UPPER RIDGING AND THEN A TRANSITION TO SOUTHWEST FLOW ALOFT. THE
CONSENSUS MODEL BLEND KEEPS TEMPS DOWN ACROSS AREAS IN THE SOUTH
CENTRAL IMPACTED BY THE HIGHER SNOWFALL AMOUNTS. THIS IMPACT MAY
BECOME MORE MUTED MONDAY AND TUESDAY THAN THE CURRENT GUIDANCE
INDICATES AS SUBSTANTIAL MELTING WILL LIKELY COMMENCE ON SUNDAY.

FOR TUESDAY THROUGH THURSDAY...EXPECT HIGHS IN THE 60S...NEAR
SEASONAL NORMS...WITH SLIGHTLY ABOVE NORMAL LOWS IN THE 40S. THE
05/00Z ECMWF AND GFS ARE IN GOOD AGREEMENT IN LIFTING ANOTHER LARGE
WESTERN CONUS LOW INTO THE NORTHERN PLAINS BY FRIDAY. THERMAL
PROFILES INDICATE ALL RAIN AT THIS TIME...ALONG WITH ENOUGH
INSTABILITY FOR A MENTION OF ISOLATED THUNDER ACROSS EASTERN
PORTIONS OF THE FORECAST AREA.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 120 PM CDT SAT OCT 5 2013

A RAIN WITH MVFR CONDITIONS WILL CONTINUE AT KBIS THIS AFTERNOON.
PRECIP TYPE EXPECTED TO REMAIN ALL RAIN AT KJMS...WHERE CIGS
SHOULD IMPROVE FROM IFR TO MVFR AROUND 22-23Z. VFR CONDITIONS AT
KDIK/KMOT/KISN THROUGH THE PERIOD.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...AYD
SHORT TERM...NH
LONG TERM...RK
AVIATION...AYD
Hazardous weather outlook, Oct 5, 12:24 PM MDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
124 PM CDT SAT OCT 5 2013

NDZ025-037-047-048-050-051-061830-
FOSTER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY-
124 PM CDT SAT OCT 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NORTH
DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ001>004-009>011-017-031-032-061830-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-
GOLDEN VALLEY-BILLINGS-
124 PM CDT SAT OCT 5 2013 /1224 PM MDT SAT OCT 5 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ005-012-013-018>023-033>036-040-043-045-046-061830-
ROLETTE-MCHENRY-PIERCE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
STARK-MORTON-BURLEIGH-KIDDER-SLOPE-BOWMAN-SIOUX-EMMONS-
124 PM CDT SAT OCT 5 2013 /1224 PM MDT SAT OCT 5 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH
DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

FREEZING TEMPERATURES ARE POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ041-042-044-061830-
HETTINGER-GRANT-ADAMS-
1224 PM MDT SAT OCT 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

LOCALIZED BLOWING SNOW IS POSSIBLE THROUGH THE AFTERNOON. FREEZING
TEMPERATURES ARE POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AYD

In the hours before

Local storm report, Oct 5, 9:24 AM MDT, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1024 AM CDT SAT OCT 05 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     HEAVY SNOW       HEART BUTTE DAM         46.60N 101.81W
10/05/2013  M10.0 INCH       GRANT              ND   CO-OP OBSERVER

&&

AJ
Local storm report, Oct 5, 10:17 AM MDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1117 AM CDT SAT OCT 05 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     SNOW             5 NNW BISMARCK          46.88N 100.82W
10/05/2013  M3.0 INCH        BURLEIGH           ND   CO-OP OBSERVER

&&

AJ
Local storm report, Oct 5, 10:21 AM MDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1121 AM CDT SAT OCT 05 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1121 AM     HEAVY SNOW       ELGIN                   46.40N 101.85W
10/05/2013  E12.0 INCH       GRANT              ND   TRAINED SPOTTER

            STORM TOTAL SNOWFALL. DOWNED TREES. POWER IS OUT.

&&

AYD
Local storm report, Oct 5, 10:28 AM MDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1128 AM CDT SAT OCT 05 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 AM     BLIZZARD         HETTINGER               46.00N 102.64W
10/05/2013                   ADAMS              ND   TRAINED SPOTTER

            AROUND 18 INCHES OF HEAVY SNOW HAS FALLEN IN HETTINGER.
            TREES AND POWER LINES ARE DOWN. HEAVY SNOW AND WINDS
            GUSTING AROUND 40 MPH ARE CREATING BLIZZARD CONDITIONS.

&&

AJ
Local storm report, Oct 5, 10:39 AM MDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1139 AM CDT SAT OCT 05 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     HEAVY SNOW       BOWMAN                  46.18N 103.39W
10/05/2013  M7.0 INCH        BOWMAN             ND   CO-OP OBSERVER

&&

AJ
Local storm report, Oct 5, 10:48 AM MDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1148 AM CDT SAT OCT 05 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 AM     HEAVY SNOW       MOTT                    46.37N 102.33W
10/05/2013  E12.0 INCH       HETTINGER          ND   PUBLIC

            AROUND 12 INCHES OF SNOW IN MOTT. TREE LIMBS ARE DOWN
            THROUGHOUT TOWN

&&

AJ

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 4, 6:10 PM MDTBlizzard WarningBISAdams, Grant18 hr
Oct 5, 12:42 PM MDTAreal Flood AdvisoryBISAdams, Bowman, Grant, Hettinger, Sioux4 days

Nearby

Freeze Warnings in North Dakota, 2013Every freeze warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.